So I started Lexapro a few days ago and I take 20 mg once at night. I have had a lot of side effects but there are a few bothering me to the point I feel uneasy taking the medication. A few hours after I take it I feel like I'm wired up on caffeine and I can't focus or sit still. It's annoying but controllable. My main problem is that I wake up in the middle of the night with strange symptoms. Just tonight, I woke up seeing colors and my foot was asleep. It took me a few seconds of the room moving that I finally regained my vision. So I was just wondering is this normal? I haven't had a problem with anti-depressants (Used to take prozac) before but anti-psychotics did cause hallucinations for me when I took them.
I would like to continue the medication as most of my family has taken it at some point and it did wonders for them.
Sorry if this is confusing it's late at night and my thoughts are a scrambled.
Andrasia If i were you i would check with the doctor Monday,they might want to try you on a lower dose,or one simular to lexapro some of us can't handle the 20 mg to start and if they slowly taper you up a bit slower it may get rid of many side effects and as you get used to it or you may not need it but the doctor can up the dose a bit at a time..It sounds to me your getting the most common side effects so it might just be a adjustment of the medications... Give your doctor a call Monday and let them know you are having so many problems P.S. Just because some in the family have had good results does not always mean it well be the medication for you..our bodies sometimes change the drug some hang in there and stay positive they well get you on the one that works the best for you it just takes time... for some of us...
30 Nov 2014
Hi Andrasia, I am also on a 20 mg dose of Lexapro, but I take it in the morning, and haven't had any of your side effects... maybe because I'm up and moving around, rather than taking it at night and trying to sleep. Just a thought... Lexapro has worked really well for me when everything else has given me unbearable side effects. Best of luck to you, I hope you find a solution and feel better soon!
3 Dec 2014
When I first started taking Lexapro (escitalopram), I was prescribed 20 mg. I started having intense migraines and body aches. I would have tingly sensations all over. I would see colors differently, and I also could not drink coffee. It was like the heat would beat up my face. Later, I had severe suicidal ideation. They put me onto 10 mg a day, but since then I've gained forty pounds. I've never ever been comfortable taking this medication but the severe withdrawals have what kept me taking it. However, the last few days I've been weaning myself off. It's day four, and I actually feel less anxious and more motivated than I have in about a year. If you're uncomfortable taking it, talk with your doc. I highly recommend that.
12 Dec 2014
Hi yes I took 20 mg also next day woke up feeling terrible so I stopped 4 days later still feeling the effects I don't know if its possible to feel them so long after one pill
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.